EconPapers    
Economics at your fingertips  
 

Escape by diffusion from a double-well potential across a barrier

B.U. Felderhof

Physica A: Statistical Mechanics and its Applications, 2008, vol. 387, issue 23, 5752-5760

Abstract: Escape by diffusion from a double-well potential across a barrier is studied on the basis of the Smoluchowski equation in one dimension. By comparison with exact results for a piecewise parabolic potential a reduced description is constructed in terms of a set of rate equations for the occupation probabilities of the two wells. The rate equations contain memory terms and a source term for the rate of return from the outer space. The reduced description yields a quite accurate approximation for the two example potentials studied.

Keywords: Escape; Diffusion; Double-well potential; Smoluchowski equation (search for similar items in EconPapers)
Date: 2008
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437108005499
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:387:y:2008:i:23:p:5752-5760

DOI: 10.1016/j.physa.2008.06.021

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:387:y:2008:i:23:p:5752-5760